MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G48189
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: other healthcare professional.Pma/510(k) number = pre-amendment.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported, a female patient of unknown age with history of below the knee vascular disease, was undergoing angioplasty of the lower left leg using a flexor ansel guiding sheath.During the procedure access was gained via the right femoral artery.The complaint sheath was advanced to left the popliteal artery and they were trying to cross anterior tibial of the left leg.Other devices used through the complaint sheath included another manufacturer's catheter and wire.The physician was unable to cross the lesion due to patient's scarred and calcified anatomy, and could not complete the procedure.The complaint sheath had been in place approximately thirty minutes when the procedure was aborted.Upon removal of the complaint sheath over the wire, it started to "unwind" in two places on the shaft.The dilator was not in place at the time of removal.Additionally, it was reported resistance was felt during insertion and removal of the complaint sheath.The complaint sheath was able to be retrieved with forceps and the patient is reportedly doing fine/stable.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation:evaluation: reviews of the dimensional verification, complaint history, device history record, documentation, drawing, instructions for use (ifu), manufacturer¿s instructions, quality control, specifications, and a visual inspection of the returned device were conducted during the investigation.The visual inspection of the returned package confirmed that one flexor ansel guiding sheath to cook for investigation.The sheath was separated into 3 sections of flexor material.The proximal section was 11.7cm, the middle section 15.1cm, and the distal 72.5cm.The proximal section was connected to the middle section with 9cm of elongated exposed coil.The middle section and distal section were connected by 2.3cm of exposed elongated coil.All sections of blue flexor material were stretched.No other damage was noted in the proximal or middle sections.The distal section had several flattened locations.The first flattened section was 1cm from the proximal end of the distal section, the second was 1.5cm from the proximal end of the distal section, the third was 7.2cm from the proximal end of the distal section, the fourth was 13.5cm from the proximal end of the distal section, the fifth was 23.5cm from the proximal end of the distal section, and the sixth was 29.3cm from the proximal end of the distal section.The distal tip was undamaged, and no dilator was returned.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record did reveal several nonconformances between the device history lot and the subassembly which could potentially contribute to this failure mode.However, while these were related to the reported failure, all affected units were scrapped or reworked prior to order completion.It should also be noted there were no other reported complaints for this lot number.Furthermore, reviews of the manufacturer¿s instructions, drawings, specifications, and quality control procedures were conducted, and no gaps were discovered.Moreover, an ifu is provided with a device, which states ¿all interventional or diagnostic instruments used with this product should move freely through the valve and sheath to avoid damage.¿ also to ¿ensure that the inner diameter (id) of the sheath is appropriate for the maximum diameter of the instruments to be introduced.¿ it goes on to say ¿warnings: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.¿ then finally, ¿reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.¿ based on the information provided and the examination of the returned product, investigation has concluded that this event could be traced to the user and a failure to follow instructions.Reportedly, the user did not reinsert the dilator prior to the removal attempt as suggested by the ifu.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment no further action is required.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information received since the last report was submitted.
 
Additional Manufacturer Narrative
This mdr is being submitted as having information not previously reported.Additional complaint investigation and record remediation was not performed.Blank fields on this form indicate the information is unknown or unavailable.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8426156
Report Number1820334-2019-00601
Device Sequence Number303634
Product Code DYB
UDI-Device Identifier00827002481893
UDI-Public(01)00827002481893(17)220109(10)9430690
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2022
Device Model NumberG48189
Device Catalogue NumberKCFW-5.0-18/38-90-RB-ANL0-HC
Device Lot Number9430690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/12/2019
Initial Date Received by Manufacturer 03/04/2019
Supplement Date Received by Manufacturer05/07/2019
03/19/2020
Initial Report FDA Received Date03/15/2019
Supplement Report FDA Received Date05/07/2019
03/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRAILBLAZER CATHETER AND WIRE; TRAILBLAZER CATHETER AND WIRE
Outcome Attributed to Adverse Event Required Intervention;